From the very first pill I had taken I have had severe abdominal cramps like you would have if you had an intestional flu. Anyone else had this experience? Does it eventually go away? I am only on day 3 of the first week and I am worried that I may have to stop taking it.
I'm nearing the end of week two and have noticed that I have a lot more gas than usual. I haven't been constipated as others have reported, but I'm certainly 'tootier' than usual! This of course can cause abdominal cramps so you may just want to try to walk around more as movement really helps. Good luck!
Yes!! I am on day 3.I woke up on day 1 and day 2 like I was having labor pains! I went to the bathroom because I thought my period was starting.I was literally grabbing my stomachache and panting.the second day it lasted longer then the first day l.did you ask doctor if it was medicine?.it's the weekend so I can't find out until Monday
I have had severe stomach cramping and excessive gas since day one. I also notice that my stomach feels hard or distended while having the pain. I drink plenty of water and I'm not really sure what is causing this pain. However, I am certain it is the Contrave.
Actually, to get rid of the gas it is better to lay on your bed and roll side to side. You will be ASTOUNDED by the amount of gas expelled so do it alone if you don't want anyone to hear it.
I am on second week taking one pill AM & PM. I hope this stops soon!
I am on Day 7 and supposed to begin my PM pill tonight. No way in hell. The last time I experienced abdominal pain this excruciating was when I was in labor. I had gas cramps since day 1, but it's all been bearable. Today, I want to curl into a ball and die.
Those of you who've also experienced this, PLEASE tell me, does it improve over time or not?
Yes! My first pill had me almost heading to the ER. Roughly 7 hours of hell. Still have some diarrhea 30 hours later as well as residual pain and weakness. No food since I took that pill so maybe that is the weight loss plan!
Now, what the heck do I the full -1 pill bottle that cost me a day of work and 85 dollars!
I have been on the med since Feb 2016. Since December I have had intermittent right lower quandrant pain. Visited the ER with appendix type pain. It has been intermittent since then but is getting worse. Always localized to RLQ.
Anyone having issues that has taken it long term?
Yes, major stomach trouble. At about day 7 I started having stomach cramps. From day 7 (single tablet) until now , day 12 (2 tablets a day) I can't keep food in my system for more than a few hours. After eating I get cramping, gas , lower abdominal pain and lose stool. For several days I've had 3-4 uncomfortable bowel movements per day. This isn't supposed to be the weight loss method of this drug. Very uncomfortable and I will be calling my doctor since I can barely work. Seems to be worse in the a.m. then the p.m. For the first few days I thought it was a food borne illness but now I'm thinking its Contrave.
Within 20 minutes of taking my first pill, my entire abdomen started to tense up. Within an hour I was in the fetal position in bed under an electric blanket crying. This continued for 9 hours. The next day my entire abdominal area felt like I had be kicked repeatedly. Two days later I still hurt... much like a few days after a bad charlie horse. There is no way I will ever take one of those pills again or recommend them to anyone else.
- Contrave Information for Consumers
- Contrave Information for Healthcare Professionals (includes dosage details)
- Side Effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jun 2011 • 1 answer
Posted 9 Mar 2014 • 1 answer
Posted 17 Oct 2015 • 1 answer
Posted 26 Oct 2015 • 1 answer
Posted 27 Mar 2018 • 1 answer